MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister) and a penumbra engine (engine).During the procedure, when the aspiration tubing (tubing) was connected to the patient, the penumbra engine (engine) indicator lights were not turning on and no aspiration was being produced.Therefore, the tubing was removed from the patient and the canister and engine were no longer used.The procedure was completed using a non-penumbra aspiration device.There was no report of an adverse effect to the patient.It was reported that on the following day a new canister was tested with the same engine and the issue resolved.
 
Additional Manufacturer Narrative
Results: the canister lid was not properly sealed on the canister body.Conclusions: evaluation of the returned canister revealed that the canister lid was not properly sealed on the canister body.This damage likely contributed to the reported the canister not producing aspiration during the procedure.During functional testing, the canister lid was opened and re tightened.Then the canister was able to generate vacuum pressure within specification.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #02 mfr report: 3005168196-2020-01183.Section b.Box 5.Describe event or problem h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister), penumbra engine (engine).During the procedure, when the aspiration tubing (tubing) was connected to the penumbra system ace 68 reperfusion catheter (ace68), the engine indicator lights were not turning on and no aspiration was being produced.Therefore, the tubing was removed from the ace68 and the ace68, the canister and engine were no longer used.The procedure was completed using a non-penumbra aspiration device.There was no report of an adverse effect to the patient.It was reported that on the following day a new canister was tested with the same engine and the issue resolved.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10404638
Report Number3005168196-2020-01183
Device Sequence Number2991224
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/21/2020
01/14/2005
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/16/2020
06/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005